MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 5
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 06/11/2013
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a patients legal representative by mail, received on 9/6/2022, that the patient underwent a left total knee replacement on (b)(6) 2013.The surgery was performed utilizing arthrex¿s ibalance tibial tray ar-503-tttf, lot 108761150.Thereafter, the patient began to experience pain, swelling and discomfort in his left knee.On (b)(6) 2020, he presented to a different surgeon for evaluation.During this visit the surgeon informed the patient of the possibility of premature mechanical loosening of the ibalance knee prosthesis and revision surgery was recommended.On (b)(6) 2021, the patient underwent a revision procedure at (b)(6).According to the patient, the surgeon noted that the tibial component was grossly loose during the revision and that his tibial tray device was subject to a recall.According to the part/lot numbers identified in the photographs the patient¿s legal representative provided, the specific tibial tray is not subject to a recall.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is not confirmed one unpackaged ar-503-tttf ibalance tka tibial tray implant serial/batch number 108761150 was received for investigation.Visual evaluation did not find issues with the device.Additionally, the device history record investigation found that this batch was not affected by the recall.Functional test with ar-503-be12, batch# 77941243, found that the template fit without any issues in the received ibalance tka tibial tray implant, size 5.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15493468
Report Number1220246-2022-05549
Device Sequence Number1918637
Product Code JWH
UDI-Device Identifier00888867106734
UDI-Public00888867106734
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 5
Device Catalogue NumberAR-503-TTTF
Device Lot Number108761150
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown